Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Oct 11, 2021, 2:01 PM CDT for 7 counties in Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 2:01 PM CDT (19:01 UTC)
- Expired
- Oct 11, 2021, 3:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.00 in
- Wind
- 40
Counties Edwards County, IL, Gallatin County, IL, Hamilton County, IL, Johnson County, IL, Pope County, IL, Saline County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 55 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted.
083
WWUS83 KPAH 111901
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
201 PM CDT Mon Oct 11 2021
ILZ076>078-082-083-085>087-089>091-INZ081-KYZ007-112000-
White IL-Gallatin IL-Pope IL-Johnson IL-Hardin IL-Wayne IL-Saline IL-
Edwards IL-Hamilton IL-Williamson IL-Wabash IL-Gibson IN-
Livingston KY-
201 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of southeastern Wayne,
Wabash, Pope, Johnson, Saline, White, Hardin, eastern Williamson,
Edwards, Hamilton, Gallatin, western Gibson and Livingston Counties
through 300 PM CDT...
At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Mcleansboro to near
Carrier Mills to near Vienna. Movement was northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Galatia and Dixon Springs around 210 PM CDT.
Fairfield around 215 PM CDT.
Other locations in the path of these storms include Norris City, West
Salem, Enfield, Carmi, Eldorado, Equality, Ridgway, Crossville,
Albion and Grayville.
This includes the following highways...
Interstate 24 in Illinois between Mile Markers 9 and 23.
Interstate 64 in Illinois between Mile Markers 100 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3857 8815 3857 8781 3823 8795 3823 8799
3819 8797 3743 8832 3740 8836 3739 8834
3731 8901 3786 8873 3786 8871 3839 8849
3860 8815
TIME...MOT...LOC 1900Z 220DEG 43KT 3822 8847 3773 8871 3735 8888
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
RJPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Oct 11, 12:49 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 11, 12:49 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1249 PM CDT Mon Oct 11 2021 .UPDATE... Issued at 1249 PM CDT Mon Oct 11 2021 Looks like the "main" event is getting going in southeast Missouri. The latest HRRR is an hour or two slower than runs from earlier this morning. With a strong northward component to the storm motion, it will be a slow eastward drag across the area through 00Z. The AVIATION section has been updated for the 18Z TAF issuance. && .SHORT TERM...(Today through Tuesday) Issued at 335 AM CDT Mon Oct 11 2021 A vigorous mid level low will move northeast negative tilt from the southern Plains early this morning, to NW IL by this evening. A band of showers and thunderstorms will enter our SEMO counties this morning, reaching central sections of the CWFA from southern IL to west KY by midday, and then southwest IN into the KY Pennyrile by early to mid afternoon. SPC continues to advertise a marginal to slight risk of severe storms, with the slight from southern IL into southwest IN. Strong deep layer shear is forecast. However with an increasingly unidirectional profile with time, given the overall meridional like flow, and modest instability, severe weather will likely be isolated, within more intense clusters and / or line segments. Locally damaging winds seems to be most likely. However, with decent sfc-H8 directional shear seen, (850mb winds 40 to 50 kts), a brief spin up, low end TOR or two seems possible. It will be breezy today. At this time, we continue to follow guidance that falls just short of Wind Advisory criteria. We'll be close. But for now will hold, and the day shift can make a final determination. Otherwise it will be warm again today, though not as warm as Sunday. The activity will end quickly by early evening, with dry weather the rest of the night into Tuesday. Albeit temporary, we'll see lower dew point air spread across the region. .LONG TERM...(Tuesday night through Sunday) Issued at 335 AM CDT Mon Oct 11 2021 Models are in good agreement showing a surface low centered over South Dakota by midday Wednesday. This low will lift a warm front toward and across the PAH forecast area late Tuesday night and through the day Wednesday. Showers and some thunderstorms will be possible across the Ozark Foothills in southeast Missouri before daybreak Wednesday, then chances will increase and spread across the entire PAH forecast area during day Wednesday. By Wednesday night, the associated cold front will be moving toward the area, pushing into west/northwest portions of the PAH fa by 12z Thursday. As the cold front runs into surface high pressure over the southeast U.S., the front will lay out across our region into Friday. Shower chances will increase from west to east Wednesday night, increasing to likely across most of our area by Thursday afternoon. High chances will continue into Thursday night, then as another surface low moves along the front, widespread showers will return through the day Friday. The more significant rainfall will be Friday into Friday evening, Due to the approach of the low and daytime heating, and with some thunderstorms possible in the afternoon and evening. By late Friday night into Saturday, the low will finally help pull the front eastward, and shower chances will decrease from west to east. Just a few showers may linger in our far eastern counties by Saturday afternoon. Dry conditions will return to our region for Saturday night into Sunday as high pressure builds over the central and southern Plains. Much cooler and drier air will filter into our region behind the front. Temperatures will remain well above normal Tuesday night through Thursday night. By Friday and Friday night, clouds and rain will bring temperatures down to near seasonable readings. Northwest flow will result in cooler than normal readings Saturday through Sunday. && .AVIATION... Issued at 1249 PM CDT Mon Oct 11 2021 Mentioned TSRA for a 2 to 3 hour period at all sites. Confidence better west, so TEMPO groups were used, but just stuck with VCTS at KEVV and KOWB. MVFR or lower conditions will be possible in the precipitation, but otherwise kept the forecasts VFR. There is some potential for MVFR or lower VFR ceilings to swing up through KMVN this evening, but kept it above 3kft for now. Strong south winds will continue through sunset, with just a slight decreasing trend through the afternoon. If winds weaken substantially toward sunrise some light fog formation cannot be ruled out at KCGI. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS AVIATION...DRS
Hazardous weather outlook, Oct 11, 3:41 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 341 AM CDT Mon Oct 11 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 341 AM CDT Mon Oct 11 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are forecast to move across the region today. A few may be strong to locally severe. Damaging wind appears to be the primary hazard. A brief, low end tornado or two cannot be ruled out. The activity will push east and out of southwest Indiana and the Kentucky Pennyrile region by early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are possible late Tuesday night into Wednesday night, and again Friday afternoon into Friday evening. The main concern will be heavy rain and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today.
In the hours before
Local storm report, Oct 11, 12:23 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1223 PM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM NON-TSTM WND DMG 4 SSE WINGO 36.58N 88.71W
10/11/2021 GRAVES KY PUBLIC
TREE DOWN. ANOTHER TREE DOWN ON 348 JUST
EAST OF SYMSONIA. RELAYED THROUGH KY DOT.
&&
PSSpecial weather statement, Oct 11, 1:17 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Paducah KY
117 PM CDT Mon Oct 11 2021
ILZ081-082-084-085-088-089-092-093-111900-
Alexander IL-Franklin IL-Jackson IL-Hamilton IL-Union IL-Johnson IL-
Williamson IL-Pulaski IL-
117 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of eastern Union,
Pulaski, western Johnson, Williamson, eastern Jackson, Alexander,
Franklin and southwestern Hamilton Counties through 200 PM CDT...
At 116 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Johnston City to near Dongola to 6 miles
north of Charleston. Movement was northeast at 65 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Herrin, Johnston City and Energy around 120 PM CDT.
West Frankfort around 125 PM CDT.
Benton, Goreville, Tamms and Lake Of Egypt Area around 130 PM CDT.
Other locations in the path of these storms include Marion, Dongola,
Pittsburg, Karnak, Vienna, Thompsonville and Creal Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3812 8859 3791 8869 3791 8871 3723 8898
3718 8907 3707 8918 3702 8918 3698 8914
3698 8919 3707 8926 3707 8931 3706 8931
3702 8926 3699 8927 3699 8929 3704 8938
3709 8938 3714 8942 3782 8910 3812 8891
TIME...MOT...LOC 1816Z 214DEG 55KT 3778 8895 3744 8913 3700 8933
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Oct 11, 1:23 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
123 PM CDT Mon Oct 11 2021
KYZ001-004-MOZ111-112-114-111900-
Ballard KY-Fulton KY-New Madrid MO-Scott MO-Mississippi MO-
123 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of western Fulton,
western Ballard, Mississippi, southeastern Scott and eastern New
Madrid Counties through 200 PM CDT...
At 121 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charleston to Hayti. Movement was
northeast at 65 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Wyatt around 125 PM CDT.
Portageville around 130 PM CDT.
Other locations in the path of these storms include Wickliffe,
Charleston, New Madrid, Big Oak Tree State Park, and Towosahgy State
Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3641 8961 3643 8973 3639 8976 3713 8942
3704 8938 3699 8927 3702 8926 3706 8931
3707 8926 3697 8917 3698 8913 3707 8918
3723 8898 3650 8932 3650 8942 3646 8946
3650 8949 3650 8953 3637 8951 3634 8955
TIME...MOT...LOC 1821Z 224DEG 57KT 3697 8933 3625 8972
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RJPLocal storm report, Oct 11, 1:43 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
143 PM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND DMG 2 N FRUITLAND 37.48N 89.65W
10/11/2021 CAPE GIRARDEAU MO AMATEUR RADIO
SOFT MAPLE TREE LIMB WITH A 3.5 INCH
DIAMETER DOWNED.
&&
DWSSpecial weather statement, Oct 11, 1:58 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Paducah KY
158 PM CDT Mon Oct 11 2021
ILZ089-090-092>094-KYZ001>007-MOZ112-114-112000-
Massac IL-Pope IL-Johnson IL-Alexander IL-Pulaski IL-Carlisle KY-
McCracken KY-Ballard KY-Graves KY-Fulton KY-Hickman KY-Livingston KY-
Mississippi MO-New Madrid MO-
158 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of Pulaski, Pope,
Johnson, southeastern Alexander, Massac, McCracken, Ballard, Fulton,
Livingston, Hickman, Carlisle, Graves, eastern Mississippi and
southeastern New Madrid Counties through 300 PM CDT...
At 157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Barlow to Towosahgy State Historic Site to near
Reelfoot Lake State Park. Movement was northeast at 65 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
La Center and Barlow around 200 PM CDT.
Bardwell around 210 PM CDT.
Hickman, Wickliffe, New Columbia and Dorena around 215 PM CDT.
Other locations in the path of these storms include Lovelaceville,
Cayce, Clinton, Barkley Regional Airport, Metropolis, West Paducah,
Brookport, Paducah, Lone Oak, Golconda and Joy.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 1 and 14.
Interstate 24 in Illinois between Mile Markers 23 and 38.
Interstate 69 in Kentucky between Mile Markers 1 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3634 8955 3640 8953 3732 8901 3739 8834
3650 8878 3651 8932 3650 8942 3646 8946
3646 8948 3640 8952 3636 8951 3634 8954
TIME...MOT...LOC 1857Z 222DEG 63KT 3707 8904 3670 8924 3634 8946
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Oct 11, 2:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
201 PM CDT Mon Oct 11 2021
ILZ076>078-082-083-085>087-089>091-INZ081-KYZ007-112000-
White IL-Gallatin IL-Pope IL-Johnson IL-Hardin IL-Wayne IL-Saline IL-
Edwards IL-Hamilton IL-Williamson IL-Wabash IL-Gibson IN-
Livingston KY-
201 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of southeastern Wayne,
Wabash, Pope, Johnson, Saline, White, Hardin, eastern Williamson,
Edwards, Hamilton, Gallatin, western Gibson and Livingston Counties
through 300 PM CDT...
At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Mcleansboro to near
Carrier Mills to near Vienna. Movement was northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Galatia and Dixon Springs around 210 PM CDT.
Fairfield around 215 PM CDT.
Other locations in the path of these storms include Norris City, West
Salem, Enfield, Carmi, Eldorado, Equality, Ridgway, Crossville,
Albion and Grayville.
This includes the following highways...
Interstate 24 in Illinois between Mile Markers 9 and 23.
Interstate 64 in Illinois between Mile Markers 100 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3857 8815 3857 8781 3823 8795 3823 8799
3819 8797 3743 8832 3740 8836 3739 8834
3731 8901 3786 8873 3786 8871 3839 8849
3860 8815
TIME...MOT...LOC 1900Z 220DEG 43KT 3822 8847 3773 8871 3735 8888
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 1:58 PM CDT | Special Weather Statement | PAH | Ballard, Carlisle, Fulton, Hickman, McCracken | 62 min |
| Oct 11, 3:00 PM CDT | Special Weather Statement | PAH | Union | 60 min |
| Oct 11, 3:04 PM CDT | Special Weather Statement | PAH | Crittenden, Graves, Hickman, Livingston, McCracken, Marshall | 41 min |
| Oct 11, 3:54 PM CDT | Special Weather Statement | PAH | Crittenden, Henderson, Union, Webster | 66 min |
| Oct 11, 1:17 PM CDT | Special Weather Statement | PAH | Alexander, Franklin, Pulaski, Union, Williamson | 43 min |
| Oct 11, 12:20 PM CDT | Special Weather Statement | PAH | Bollinger, Cape Girardeau, Perry | 40 min |
| Oct 11, 1:23 PM CDT | Special Weather Statement | PAH | Mississippi, New Madrid | 37 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.